New Mexico, 2009Hail and Damaging Wind in New Mexico, August 11, 2009
August 11, 2009 · NWS ABQ · 2 events in 1 county or zone
A frontal boundary dropped south into the Northeast Plains providing plenty of low level, up slope flow, while a weak northwest flow aloft created decent shear. This created a few long lived thunderstorms, one of which produced large hail and highi wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary dropped south into the Northeast Plains providing plenty of low level, up slope flow, while a weak northwest flow aloft created decent shear. This created a few long lived thunderstorms, one of which produced large hail and highi wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 11, 2:03 PM MST, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 11, 2:03 PM MST, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT TUE AUG 11 2009
.DISCUSSION...
20Z SURFACE ANALYSIS INDICATES A FRONTAL BOUNDARY DRAPED ALONG THE
EAST SLOPES OF THE CENTRAL MTN CHAIN...WITH DEWPOINT VALUES IN THE
50S TO THE EAST OF THE BNDRY AND GRADUALLY FALLING INTO THE TEENS
FARTHER WEST ALONG THE AZ STATE LINE. VIS SAT IMAGERY SHOWS STORMS
FIRING ALONG THE BOUNDARY AND EVEN A LITTLE MORE OVER THE GILA THAN
MONDAY. THE 600-350MB ACARS WIND PLOT INDICATES THE UPPER TROUGH
OVER THE GREAT LAKES REGION HAS PULLED EAST ALLOWING THE 596DM H5
DOME OF HIGH PRESSURE TO REBUILD OVER SOUTHERN NM. 150-200 PERCENT
OF NORMAL PWAT VALUES OVER THE BAJA/SONORA REGION ARE PULLING NORTH
INTO SOUTHERN AZ. 12Z NAM/GFS/ECMWF 700-500MB STREAMLINE ANALYSIS
ALONG WITH THE 12Z GFS BUFKIT PROFILE AT GALLUP SHOWS ATMOSPHERIC
FLOW WILL BECOME MORE SOUTHERLY AND NEAR SATURATED OVER WESTERN NM
THRU WEDNESDAY EVENING...THEN SPREAD EAST TOWARD THE CENTRAL VALLEYS
AS THE H5 DOME EVOLVES INTO A MORE ELONGATED RIDGE OVER EASTERN NM.
RAISED POPS TO SOLID CHANCE OVER MUCH OF THE WEST INTO THURSDAY EVE.
ENSEMBLE GUIDANCE INDICATES WITH LOW SPREAD AN UPPER WAVE WILL MOVE
SLOWLY EAST INTO THE NORTHERN ROCKIES FROM BRITISH COLUMBIA AND
ALLOW SOUTH TO SW FLOW TO INCREASE OVER THE SW CONUS AS THE RIDGE
EXPANDS EAST INTO TX. THIS WILL ADVECT ABUNDANT LOW LEVEL MOISTURE
INTO THE SOUTHWEST CONUS. NAM/GFS PWAT VALUES INDICATE 1-1.5 VALUES
CROSSING THE STATE FROM LATE THURS THROUGH EARLY SATURDAY. RAISED
POPS AGAIN TO SOLID CHANCE FOR MUCH OF THE REGION. THE WESTERN HALF
OF THE STATE HAS BEEN VERY DRY AND MODERATE SW FLOW SHOULD LIMIT THE
FLASH FLOOD THREAT. MODELS DO INDICATE A VORT MAX WILL ATTEMPT TO
SLIDE NE WITH THE MOIST PLUME FRIDAY WHICH MAY BE ENOUGH FOR AT
LEAST SOME MINOR FLOODING ACROSS CENTRAL NM.
EXTENDED GUIDANCE DOES INDICATE DRIER SW FLOW INCREASING OVER AT
LEAST THE WESTERN HALF LATE SATURDAY INTO SUNDAY. DIFFERENCES DO
ARISE INTO EARLY NEXT WEEK REGARDING THE STRENGTH OF AN UPPER
WEAKNESS ATTEMPTING TO PINCH OFF OVER THE DESERT SW AS THE MAIN
TROUGH AXIS SLIDES TO OUR NE. THE STRONGER ECMWF SOLUTION PULLS
MORE MOISTURE OUT OF OLD MEXICO AHEAD OF THE WEAKNESS...CONTINUING
ISOLD/SCT CHANCES OF PRECIP NEXT WEEK. GUYER
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE CENTRAL
MTN CHAIN THIS AFTERNOON AND MOVE EASTWARD ONTO THE PLAINS. A FEW
TSTMS MAY RESULT IN SFC WIND GUSTS TO 50KT AND LARGE HAIL. SITES
THAT MAY BE IMPACTED INCLUDE KTCC...KROW AND KLVS...BUT TIMING
REMAINS UNCERTAIN. THEREFORE... USE OF CB AND VCTS IN TAF INDICATES
THUNDERSTORMS IN GENERAL AREA BUT UNCERTAINTY IN COVERAGE OR TIMING
AT AIRPORT. MVFR CEILING AND VISIBILITIES ARE ALSO POSSIBLE WITH
TSTMS. TSTM COVERAGE IS EXPECTED TO DIMINISH AROUND 06Z. AREAS WEST
OF THE CENTRAL MTN CHAIN WILL REMAIN IN VFR CONDITIONS THROUGH THE
OVERNIGHT HOURS...THOUGH MID AND UPPER LEVEL CLOUD COVER WILL
INCREASE.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34
&&
.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS HAVE ERUPTED FROM THE SANDIA AND MANZANO
MOUNTAINS SOUTHWARD...AND TO A LESSER EXTENT...ACROSS THE SANGRE DE
CRISTO MOUNTAINS. THE ADDITIONAL THUNDERSTORM COVERAGE ACROSS
CENTRAL NM TODAY IS THANKS TO A FRONT THAT BROUGHT ADDED MOISTURE TO
THE AREA THIS MORNING. ADDITIONAL STORMS ARE EXPECTED ACROSS THE
PLAINS THIS EVENING...HOWEVER...WETTING RAIN FOOTPRINTS SHOULD BE
FAIRLY SMALL. MEANWHILE...RELATIVE HUMIDITIES HAVE DROPPED BELOW 10
PERCENT ACROSS MUCH OF WESTERN NEW MEXICO. RELATIVE HUMIDITY
RECOVERY SHOULD BE SOMEWHAT BETTER TONIGHT THAN LAST NIGHT IN THESE
AREAS AS MOISTURE IS ADVECTED INTO THE AREA FROM EAST AND SOUTHEAST
WINDS THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN.
THE UPPER HIGH REMAINS OVER THE STATE ON WEDNESDAY...RESULTING IN
CONTINUED ABOVE NORMAL TEMPERATURES. DESPITE THE MOISTURE PUSH
OVERNIGHT...DAYTIME RELATIVE HUMIDITIES WILL STILL FALL BELOW 15
PERCENT ACROSS MUCH OF NORTHWEST NM WITH HIGH HAINES. SHOWER AND
THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ACROSS THE WEST
CENTRAL AND SOUTHWEST MTNS...WHILE SIMILAR COVERAGE IS EXPECTED
ACROSS THE EAST.
AS THE HIGH SHIFTS SOUTHEAST ON THURSDAY AND FRIDAY...LOOK FOR
WETTER CONDITIONS TO DEVELOP ACROSS THE STATE. SOUTHWEST FLOW ALOFT
WILL HELP TO TRANSPORT MOISTURE OVER NM...AND WETTING RAINS
ARE EXPECTED EACH DAY. ISOLATED ACTIVITY IS STILL EXPECTED ON
SATURDAY...BUT MUCH DRIER CONDITIONS ARE FORECAST FOR SUNDAY. 34
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 55 93 60 89 / 0 5 10 30
DULCE........................... 45 88 50 84 / 0 10 10 30
CUBA............................ 50 90 53 86 / 5 20 20 30
GALLUP.......................... 47 90 56 84 / 0 10 20 40
EL MORRO........................ 47 86 52 81 / 5 20 20 40
GRANTS.......................... 49 90 53 85 / 5 20 30 30
QUEMADO......................... 52 85 55 84 / 10 30 30 40
GLENWOOD........................ 60 90 60 88 / 10 30 30 40
CHAMA........................... 46 82 47 79 / 5 20 10 30
LOS ALAMOS...................... 62 84 59 79 / 10 20 20 30
PECOS........................... 55 85 55 80 / 20 30 30 30
CERRO/QUESTA.................... 48 84 47 74 / 10 10 20 20
RED RIVER....................... 41 77 42 72 / 10 20 20 30
ANGEL FIRE...................... 41 78 42 73 / 10 30 20 30
TAOS............................ 50 87 49 81 / 10 20 20 40
ESPANOLA........................ 52 91 55 88 / 5 10 20 20
SANTA FE........................ 55 87 55 85 / 10 20 30 40
SANTA FE AIRPORT................ 58 90 57 87 / 10 20 30 30
ALBUQUERQUE FOOTHILLS........... 65 89 65 86 / 10 20 30 30
ALBUQUERQUE HEIGHTS............. 68 91 67 88 / 10 20 30 30
ALBUQUERQUE VALLEY.............. 67 92 66 89 / 10 20 30 20
ALBUQUERQUE WEST MESA........... 66 91 66 89 / 10 20 30 20
LOS LUNAS....................... 65 93 65 90 / 10 20 20 20
RIO RANCHO...................... 65 91 65 89 / 10 20 30 30
SOCORRO......................... 65 92 65 90 / 10 20 20 20
SANDIA PARK/CEDAR CREST......... 52 81 51 81 / 20 30 30 40
MORIARTY/ESTANCIA............... 56 88 56 87 / 20 30 30 30
CLINES CORNERS.................. 56 88 56 84 / 30 30 30 40
GRAN QUIVIRA.................... 60 87 58 87 / 20 20 30 20
CARRIZOZO....................... 63 88 61 89 / 20 20 20 20
RUIDOSO......................... 56 80 54 79 / 30 20 20 30
CAPULIN......................... 56 84 53 85 / 30 20 20 20
RATON........................... 55 90 53 89 / 10 20 10 30
LAS VEGAS....................... 53 84 52 82 / 20 50 20 40
CLAYTON......................... 63 91 64 91 / 30 30 20 20
ROY............................. 60 87 60 87 / 30 30 20 20
CONCHAS......................... 63 93 63 93 / 30 20 30 20
SANTA ROSA...................... 63 92 64 92 / 30 20 30 20
TUCUMCARI....................... 66 95 65 94 / 30 10 30 20
CLOVIS.......................... 66 91 65 91 / 30 10 20 20
PORTALES........................ 65 92 66 91 / 30 10 10 20
FORT SUMNER..................... 66 93 65 94 / 30 10 20 20
ROSWELL......................... 69 94 67 94 / 30 10 10 20
PICACHO......................... 60 88 62 89 / 30 10 10 20
ELK............................. 59 83 57 84 / 30 20 20 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
GUYER/34
Hazardous weather outlook, Aug 11, 5:00 AM MST, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE AUG 11 2009
NMZ501>540-121200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT TUE AUG 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO
THE EVENING MAINLY EAST OF A RATON TO FORT SUMNER LINE. LARGE
HAIL...WIND GUSTS TO 60 OR 70 MPH WILL BE THE MAIN THREATS ALONG
WITH VERY HEAVY RAIN PRODUCING MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY AFTERNOON AND EVENING FAVORING THE NORTHEAST HIGHLANDS AND
NORTHEAST AND EAST CENTRAL PLAINS. THE MAIN THREAT WITH THESE STORMS
WILL BE STRONG WIND GUSTS AND HAIL.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING EAST
OF A ROUGHLY RATON TO FORT SUMNER LINE.
43
In the hours before
Special weather statement, Aug 11, 5:48 PM MST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT TUE AUG 11 2009
NMZ526-538-539-120145-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
648 PM MDT TUE AUG 11 2009
...STRONG THUNDERSTORM MOVING OVER EASTERN LINCOLN COUNTY...
AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ARABELA. MOVEMENT WAS
NORTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL
LINCOLN COUNTY AND RURAL CENTRAL CHAVES COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.
KW
Special weather statement, Aug 11, 5:51 PM MST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
651 PM MDT TUE AUG 11 2009
NMZ527-528-530-120145-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
651 PM MDT TUE AUG 11 2009
...STRONG THUNDERSTORM MOVING ACROSS EASTERN COLFAX COUNTY...
AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES SOUTHWEST OF CAPULIN.
MOVEMENT WAS SOUTHEAST AT 15 MPH.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
KW
Special weather statement, Aug 11, 5:54 PM MST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
654 PM MDT TUE AUG 11 2009
NMZ530-120130-
UNION COUNTY-
654 PM MDT TUE AUG 11 2009
...STRONG THUNDERSTORM MOVING OVER UNION COUNTY...
AT 653 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES SOUTH OF MOUNT DORA.
THIS STORM WAS NEARLY STATIONARY.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL UNION
COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Aug 11, 6:32 PM MST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
732 PM MDT TUE AUG 11 2009
NMZ533-537-120215-
DE BACA COUNTY-GUADALUPE COUNTY-
732 PM MDT TUE AUG 11 2009
...CLUSTER OF STRONG THUNDERSTORMS MOVING OVER NORTHERN DE BACA AND
SOUTHERN GUADALUPE COUNTIES...
AT 730 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER JUST WEST OF SUMNER
LAKE. MOVEMENT WAS NORTHEAST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTH CENTRAL DE
BACA COUNTY AND RURAL CENTRAL GUADALUPE COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Aug 11, 7:34 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT TUE AUG 11 2009
NMZ530-531-120315-
HARDING COUNTY-UNION COUNTY-
834 PM MDT TUE AUG 11 2009
...STRONG THUNDERSTORM MOVING OVER SOUTHERN UNION AND NORTHERN
HARDING COUNTIES...
AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES EAST OF GLADSTONE.
MOVEMENT WAS SOUTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE YATES.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Special weather statement, Aug 11, 8:20 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
920 PM MDT TUE AUG 11 2009
NMZ530-531-120400-
HARDING COUNTY-UNION COUNTY-
920 PM MDT TUE AUG 11 2009
...STRONG THUNDERSTORM MOVING OVER SOUTHERN UNION AND NORTHERN
HARDING COUNTIES...
AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 15 MILES NORTHEAST OF BUEYEROS.
MOVEMENT WAS SOUTHEAST AT 25 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHERN UNION
COUNTY AND RURAL EAST CENTRAL HARDING COUNTY.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.
KW
Thunderstorm Wind, Colfax
- When
- August 11, 8:20 PM MST
- Where
- Colfax County, 0.69 mi S of Maxwell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.530, -104.540
Several customers at the Texaco truck stop and a county sheriff estimated wind gusts around 60 mph.
Hail, Colfax
- When
- August 11, 8:20 PM MST
- Where
- Colfax County, 0.69 mi S of Maxwell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.530, -104.540
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 11, 2009$292,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, August 11, 2009$35,000 · 70 kt wind · 5 events
- Damaging Winds in South Carolina, August 11, 2009$26,000 · 55 kt wind · 7 events
- Flash Flood in Mississippi, August 11, 2009$30,000 · 1 event
- Flash Flood and Hail in North Carolina, August 11, 2009$10,000 · 50 kt wind · 23 events
- Hail and Damaging Wind in Ohio, August 11, 2009$20,000 · 50 kt wind · 3 events
- Flash Flooding in Tennessee, August 11, 2009$20,000 · 2 events
- Damaging Winds in Tennessee, August 11, 2009$16,000 · 55 kt wind · 3 events
- Damaging Winds in New Hampshire, August 11, 200950 kt wind · 6 events
- Hail and Damaging Winds in Virginia, August 11, 2009$8,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Texas, August 11, 2009$7,000 · 61 kt wind · 5 events
- Marine Hail in Lake St. Clair, August 11, 20090.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179104, 179105.